Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Apr 20, 2008, 10:42 AM MDT for Weston County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 10:42 AM MDT (16:42 UTC)
- Expired
- Apr 20, 2008, 7:16 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 4.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 201642 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT SUN APR 20 2008 ...STRONG WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH EARLY THIS EVENING... .A TIGHTENING SURFACE PRESSURE GRADIENT AND STRENGTHENING WINDS ALOFT ASSOCIATED WITH A PASSING COLD FRONT WILL PRODUCE STRONG WINDS THROUGH EARLY EVENING. IF YOU ARE DRIVING...ESPECIALLY HIGH PROFILE VEHICLES...KEEP A FIRM GRIP ON YOUR STEERING WHEEL AND WATCH FOR STRONG CROSS WINDS WHICH COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. DRIVERS OF HIGH PROFILE VEHICLES MAY WANT TO POSTPONE TRAVEL UNTIL THE STRONG WINDS SUBSIDE. YOUR NATIONAL WEATHER SERVICE WANTS YOU TO ARRIVE ALIVE. WYZ059-061-062-065-210200- /O.NEW.KCYS.HW.W.0030.080420T1642Z-080421T0200Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...LARAMIE 1042 AM MDT SUN APR 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. EXPECT SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL BECOME WEST LATE THIS AFTERNOON AND EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RUBIN
2 follow-up statements
000 WWUS75 KCYS 202255 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MDT SUN APR 20 2008 WYZ059-210000- /O.CAN.KCYS.HW.W.0030.000000T0000Z-080421T0200Z/ CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 455 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT HAS MOVED THROUGH CONVERSE COUNTY OVER THE PAST FEW MINUTES. AS A RESULT...WINDS HAVE SWITCHED TO NORTHERLY LIMITING ANY FURTHER THREAT OF HIGH WINDS THIS EVENING. NORTHERLY WINDS AT 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TO OCCUR TONIGHT. $$ WYZ061-062-065-210200- /O.CON.KCYS.HW.W.0030.000000T0000Z-080421T0200Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 455 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR OUT AHEAD OF A COLD FRONT THROUGH 8 PM. AREAS OF CARBON COUNTY HAVE ALREADY EXPERIENCED THE COLD FRONTAL PASSAGE...THUS THEIR WINDS HAVE TURNED MORE WESTERLY...BUT CONTINUE TO BE QUITE BRISK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAHN
000 WWUS75 KCYS 210116 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 716 PM MDT SUN APR 20 2008 WYZ061-062-065-210230- /O.CAN.KCYS.HW.W.0030.000000T0000Z-080421T0200Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 716 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DECREASE THROUGH THE REST OF THE EVENING. A FEW AREAS WILL CONTINUE TO EXPERIENCE WINDS OF 25 TO 30 MPH WITH AN OCCASIONAL GUST TO 40 OR 45 MPH THROUGH 9 PM. $$ HAHN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 20, 3:30 AM MDT, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 20, 3:30 AM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT SUN APR 20 2008 .SHORT TERM...TODAY THRU MONDAY NIGHT...UPPER LOW JUST OFF THE WASHINGTON COAST WILL MOVE LITTLE TODAY BEFORE SPLITTING A SECOND UPPER LOW EASTWARD ACROSS THE NORTHERN ROCKIES INTO SRN SASK MONDAY. STRONG SW UPPER FLOW EXPECTED ACROSS THE REGION TODAY WITH GUSTY WINDS EXPECTED THIS AFTERNOON ESPECIALLY OVER THE WRN CWA. MAX TEMPS A LITTLE COOLER TODAY AS THERMAL RIDGE OVER THE HIGH PLAINS SLOWLY SHIFTS EASTWARD BUT STILL UNSEASONABLY WARM. WEAK IMPULSE LIFTING NE ACROSS THE REGION ALONG WITH SFC COLD FRONT MOVING OVER THE PLAINS LATE THIS AFTERNOON WILL TRY TO SET OFF SOME WEAK CONVECTION MAINLY OVER EAST CENTRAL WY AND THE FAR NRN PANHANDLE BUT ACTIVITY WILL BE HINDERED BY WEAK INSTABILITY AND SCANT MOISTURE SO SHOULD ONCE AGAIN SEE HIGH BASED CONVECTION WITH MAINLY SPRINKLES AT BEST. COLD FRONT WILL BE EAST OF THE CWA EARLY THIS EVENING WITH COOLER CONDITIONS TONIGHT AND MONDAY. RETURN FLOW AND ANOTHER WEAK IMPULSE WILL BRING A LITTLE BETTER CHANCE FOR SHOWERS AND A FEW WEAK STORMS ACROSS ERN WY AND THE WRN PANHANDLE MONDAY AFTERNOON INTO THE EVENING BUT AGAIN SCANT MOISTURE WILL HINDER THINGS. .LONG TERM...TUESDAY THROUGH SATURDAY. THE 500MB HEIGHTS WILL BEGIN TO RISE WITH A SHORTWAVE RIDGE MOVING ACROSS WYOMING ON TUESDAY. TEMPERATURES WILL WARM NEARLY 4 TO 6F DEGREES COMPARED TO MONDAY...WITH HIGHS EXPECTED TO BE IN THE MID 50S TO LOWER 60S EAST OF INTERSTATE 25 AND IN THE LOWER TO MID 50S FOR AREAS WEST OF INTERSTATE 25. THERE IS SOME WEAK INSTABILITY OVER THE HIGHER ELEVATIONS...BUT AT THIS TIME DO NOT EXPECT ANY CHANCES OF PRECIPITATION. MUCH WARMER TEMPERATURES EXPECTED ON WEDNESDAY AHEAD OF AN UPPER LEVEL TROUGH DEVELOPING IN THE WESTERN UNITED STATES. EXPECT HIGHS IN THE UPPER 50S TO 60S. MODELS ALSO INDICATE DECENT INSTABILITY OVER EASTERN PORTIONS OF WYOMING AND THE NEBRASKA PANHANDLE ON WEDNESDAY AFTERNOON AND EVENING WITH LIFTED INDICES OF MINUS 4. ALSO THERE IS SOME WEAK MOISTURE CONVERGENCE WITH 15 TO 20 KNOTS OF SOUTHERLY FLOW OVER THE NEBRASKA PANHANDLE PULLING DEW POINT TEMPERATURES OF NEARLY 40S INTO THE PANHANDLE. HAVE INCREASE CHANCES OF PRECIPITATION OVER THE NEBRASKA PANHANDLE ON WEDNESDAY AFTERNOON AND EVENING WITH MENTIONED ISOLATED TO SCATTERED THUNDERSTORMS. THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS WYOMING ON WEDNESDAY NIGHT INTO THURSDAY. MODELS INDICATED THE SURFACE LOW OVER WEST CENTRAL SOUTH DAKOTA AND NORTH CENTRAL NEBRASKA BY THURSDAY MINORING. HIGH TEMPERATURES ON THURSDAY WILL BE NEARLY 5 TO 8F DEGREES COOLER COMPARED TO WEDNESDAY. THE BEST CHANCES OF PRECIPITATION WILL REMAIN ACROSS NORTHERN PORTIONS OF THE CWA. WINDS WILL ALSO INCREASE THROUGH THURSDAY AFTERNOON AND EARLY EVENING AS THE SURFACE PRESSURE GRADIENT TIGHTENS. STRONG WINDS WILL CONTINUE THROUGH THURSDAY NIGHT INTO FRIDAY MORNING AS WINDS SWITCH FROM WESTERLY TO NORTHWEST. TEMPERATURES ON FRIDAY WILL BE EVEN COOLER WITH HIGHS EXPECTED IN THE 50S. TEMPERATURES WILL GRADUALLY REBOUND ON SATURDAY AS RIDGE DEVELOPS OVER WESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN THE UPPER 50S TO LOWER 60S ON NEXT SATURDAY. && .AVIATION...VFR CONDITIONS EXPECTED THRU MONDAY. GUSTY WINDS ESPECIALLY OVER SW WIND FAVORED AREAS AROUND THE WY MTNS THIS AFTERNOON. SFC COLD FRONT WILL RACE ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY THIS EVENING. && .FIRE WEATHER...ANOTHER WARM AND RATHER WINDY DAY OVER THE ERN PLAINS TODAY AHEAD OF COLD FRONT. WILL CONTINUE TO FAVOR BELOW MODEL RH PROGS THUS RH VALUES WILL ONCE AGAIN FALL BELOW CRITICAL THRESHOLDS THIS AFTN INTO EARLY THIS EVENING. AS A RESULT WILL UPGRADE FIRE WX WATCH TO RED FLAG WRNG IN AREAS WITH DRY FUELS. FW ZONE 291 WILL SEE QUICKER IMPROVEMENT LATE THIS AFTN AND EARLY EVENING AS SFC FRONT PASSES BY AND RHS RECOVER QUICKER THAN OVER PANHANDLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...RED FLAG WARNING 11 TIL 6 PM FIRE WX ZONE 291. NE...RED FLAG WARNING 11 TIL 8 PM FIRE WX ZONES 200..202. &&
Hazardous weather outlook, Apr 20, 9:32 AM MDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 932 AM MDT SUN APR 20 2008 NEZ001>003-019>021-054-055-WYZ059-060-211100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 932 AM MDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER WARM DAY EXPECTED TODAY ALONG WITH DRY AND WINDY CONDITIONS THIS AFTERNOON THROUGH EARLY EVENING. THESE CONDITIONS WILL INCREASE THE FIRE DANGER ACROSS THE REGION. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE NEBRASKA PANHANDLE AND NORTH CENTRAL PORTIONS OF SOUTHEAST WYOMING STARTING AT 11 AM AND EXTENDING THROUGH THE EARLY EVENING DUE TO THESE CRITICAL FIRE CONDITIONS. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...ALLOWING FOR HIGH BASED STORMS WITH A FEW SPRINKLES ALONG WITH GUSTY WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE AND NORTHERN PORTIONS OF SOUTHEAST WYOMING ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>070-211100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 932 AM MDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER WARM DAY ALONG WITH DRY AND BREEZY CONDITIONS OUTSIDE OF THE MOUNTAINS THIS AFTERNOON THROUGH EARLY THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...ALLOWING FOR HIGH BASED STORMS WITH A FEW SPRINKLES. BEHIND THE COLD FRONT...EXPECT GUSTY WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST WYOMING ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:50 PM MDT | Fire Weather Watch | CYS | 10 hr | |
| Apr 20, 4:20 AM MDT | Red Flag Warning | CYS | 16 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.